MAUDE Adverse Event Report: BECKMAN COULTER, INC. MICROSCAN KOVAC'S REAGENT; GRAM NEGATIVE IDENTIFICATION PANEL

BECKMAN COULTER, INC. MICROSCAN KOVAC'S REAGENT; GRAM NEGATIVE IDENTIFICATION PANEL
Model Number RGNT KOVAC'S 30ML
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 04/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The customer in japan reported one bottle of b1010-41a microscan kovac¿s reagent lot 2026-11-13 arrived leaking.The package arrived with the outer packaging contaminated with the reagent.Upon inspection of the bottle, it was noted the cap was insufficiently tightened and shrink-wrapped to the bottle in a tilted state.At the time of discovery, the odor of the leaked reagent was extremely strong, and two staff members felt unwell reporting ongoing cold-like symptoms, eye and respiratory irritation.One of the two exposed staff members did seek out medical attention and was prescribed medication.Both staff members have fully recovered.
 
Additional Manufacturer Narrative
Beckman coulter complaint handling unit investigator (chu) reviewed the event information and two photos that were provided.One photo showed the cap shrink-wrapped crooked on the bottle.The box in the photo had evidence of reagent leakage based on the yellow-colored stain.The second photo again demonstrated stain from leaked reagent on the product box.Device history record (dhr) was reviewed for b1010-41a kovac¿s reagent 30ml lot 2026-11-13.No anomalies during manufacturing were noted.All cap torque measurements were within specification.No damaged or leaking bottles were observed during quality control inspection.Lot met all final quality control criteria prior to release.Retention inspection was performed on b1010-41a kovac¿s reagent 30ml lot 2026-11-13.The retention sample was fully filled with no signs of damage or leakage, the cap was correctly placed, and the bottle shrink wrapping was secure.The customer was provided with a replacement of kovac¿s reagent and no further issues were reported.Section a2, a3, a4, a5 and a6: information not provided by customer.Section e1, initial reporter telephone number is (b)(6).The beckman coulter internal identifier is (b)(4).

Brand Name
MICROSCAN KOVAC'S REAGENT
Common Device Name
GRAM NEGATIVE IDENTIFICATION PANEL
Manufacturer (Section D)
BECKMAN COULTER, INC.
250 s. kraemer blvd.
brea CA 92821
Manufacturer (Section G)
BECKMAN COULTER, INC.
2040 enterprise blvd.
west sacramento CA 95691
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
9524916938
MDR Report Key25059416
Report Number2919016-2026-00001
Device Sequence Number10101189
Product Code LQM
UDI-Device Identifier15099590655204
UDI-Public(01)15099590655204(17)261113(11)251113(10)2026-11-13
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRGNT KOVAC'S 30ML
Device Catalogue NumberB1010-41A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2026
Initial Report FDA Received Date05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown